Alert archive / Missouri / Flash Flood Watches in 2020
Flash Flood Watch 2, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood watch at May 14, 2020, 3:20 AM CDT for 27 counties in Missouri; 5 counties in Kansas. It took effect at May 14, 2020, 7:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2020, 3:20 AM CDT (08:20 UTC)
- In effect from
- May 14, 2020, 7:00 PM CDT
- Expired
- May 15, 2020, 4:35 AM CDT
- In force
- 10 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- None
All 32 counties
Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Bates County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, Grundy County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -405 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
235 WGUS63 KEAX 140820 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Kansas City/Pleasant Hill MO 320 AM CDT Thu May 14 2020 ...Heavy Rain Expected This Evening and Overnight... .A line of thunderstorms will likely form this evening, and slowly push eastward through the overnight period. Two to three inches of rain could fall within these clusters of storms, which may produce some flash flooding. KSZ103>105-MOZ021-022-028>030-037-142100- /O.NEW.KEAX.FF.A.0002.200515T0000Z-200515T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Leavenworth-Wyandotte-Johnson KS-Clinton-Caldwell-Platte-Clay-Ray- Jackson- Including the cities of Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Kansas City, and Independence 320 AM CDT Thu May 14 2020 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... The National Weather Service in Kansas City/Pleasant Hill has issued a * Flash Flood Watch for portions of Kansas and Missouri, including the following areas, in Kansas, Johnson KS, Leavenworth, and Wyandotte. In Missouri, Caldwell, Clay, Clinton, Jackson, Platte, and Ray. * From this evening through Friday morning * Heavy rain, resulting in two to three inches of rain in just a few hours, is expected this evening, lasting into the early overnight hours. * Area roads may become inundated with running water, and local creeks and streams may quickly rise due to the heavy rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ MOZ016-017-023>025-031>033-142100- /O.NEW.KEAX.FF.A.0002.200515T0300Z-200515T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sullivan-Adair-Livingston-Linn MO-Macon-Carroll-Chariton-Randolph- Including the cities of Milan, Green City, Kirksville, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, and Moberly 320 AM CDT Thu May 14 2020 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... The National Weather Service in Kansas City/Pleasant Hill has issued a * Flash Flood Watch for portions of north central Missouri and northeast Missouri, including the following areas, in north central Missouri, Carroll, Chariton, Linn MO, Livingston, Macon, Randolph, and Sullivan. In northeast Missouri, Adair. * From this evening through Friday morning * Heavy rain, resulting in two to three inches of rain in just a few hours, is expected this evening, lasting into the early overnight hours. * Area roads may become inundated with running water, and local creeks and streams may quickly rise due to the heavy rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KSZ057-060-MOZ038>040-043>046-053-054-142100- /O.NEW.KEAX.FF.A.0002.200515T0300Z-200515T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Miami-Linn KS-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 320 AM CDT Thu May 14 2020 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... The National Weather Service in Kansas City/Pleasant Hill has issued a * Flash Flood Watch for portions of east central Kansas and Missouri, including the following areas, in east central Kansas, Linn KS and Miami. In Missouri, Bates, Cass, Cooper, Henry, Howard, Johnson MO, Lafayette, Pettis, and Saline. * From this evening through Friday morning * Heavy rain, resulting in two to three inches of rain in just a few hours, is expected this evening, lasting into the early overnight hours. * Area roads may become inundated with running water, and local creeks and streams may quickly rise due to the heavy rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
2 follow-up statements
974 WGUS63 KEAX 141718 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Kansas City/Pleasant Hill MO 1218 PM CDT Thu May 14 2020 ...Heavy Rain Expected This Evening and Overnight... .A line of thunderstorms is expected to develop late this afternoon or this evening, and slowly push southeastward through the overnight period. Two to three inches of rain could fall within these clusters of storms, which may produce some flash flooding. MOZ007-008-014-015-150130- /O.EXA.KEAX.FF.A.0002.200515T0000Z-200515T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Putnam-Schuyler-Daviess-Grundy- Including the cities of Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Gallatin, Jamesport, and Trenton 1218 PM CDT Thu May 14 2020 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING... The National Weather Service in Kansas City/Pleasant Hill has expanded the * Flash Flood Watch to include portions of north central Missouri and northeast Missouri, including the following areas, in north central Missouri, Daviess, Grundy, and Putnam. In northeast Missouri, Schuyler. * From 7 PM CDT this evening through Friday morning * Heavy rain, resulting in two to three inches of rain in just a few hours, is expected this evening, lasting into the early overnight hours. * Area roads may become inundated with running water, and local creeks and streams may quickly rise due to the heavy rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ MOZ016-017-023>025-031>033-150130- /O.EXT.KEAX.FF.A.0002.200515T0000Z-200515T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sullivan-Adair-Livingston-Linn MO-Macon-Carroll-Chariton-Randolph- Including the cities of Milan, Green City, Kirksville, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, and Moberly 1218 PM CDT Thu May 14 2020 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING... The Flash Flood Watch is now in effect for * Portions of north central Missouri and northeast Missouri, including the following areas, in north central Missouri, Carroll, Chariton, Linn MO, Livingston, Macon, Randolph, and Sullivan. In northeast Missouri, Adair. * From 7 PM CDT this evening through Friday morning * Heavy rain, resulting in two to three inches of rain in just a few hours, is expected this evening, lasting into the early overnight hours. * Area roads may become inundated with running water, and local creeks and streams may quickly rise due to the heavy rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KSZ103>105-MOZ021-022-028>030-037-150130- /O.CON.KEAX.FF.A.0002.200515T0000Z-200515T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Leavenworth-Wyandotte-Johnson KS-Clinton-Caldwell-Platte-Clay-Ray- Jackson- Including the cities of Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Kansas City, and Independence 1218 PM CDT Thu May 14 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING... The Flash Flood Watch continues for * Portions of Kansas and Missouri, including the following areas, in Kansas, Johnson KS, Leavenworth, and Wyandotte. In Missouri, Caldwell, Clay, Clinton, Jackson, Platte, and Ray. * From 7 PM CDT this evening through Friday morning * Heavy rain, resulting in two to three inches of rain in just a few hours, is expected this evening, lasting into the early overnight hours. * Area roads may become inundated with running water, and local creeks and streams may quickly rise due to the heavy rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KSZ057-060-MOZ038>040-043>046-053-054-150130- /O.CON.KEAX.FF.A.0002.200515T0300Z-200515T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Miami-Linn KS-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 1218 PM CDT Thu May 14 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH FRIDAY MORNING... The Flash Flood Watch continues for * Portions of east central Kansas and Missouri, including the following areas, in east central Kansas, Linn KS and Miami. In Missouri, Bates, Cass, Cooper, Henry, Howard, Johnson MO, Lafayette, Pettis, and Saline. * From 10 PM CDT this evening through Friday morning * Heavy rain, resulting in two to three inches of rain in just a few hours, is expected this evening, lasting into the early overnight hours. * Area roads may become inundated with running water, and local creeks and streams may quickly rise due to the heavy rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
792 WGUS63 KEAX 150935 FFAEAX Flood Watch National Weather Service Kansas City/Pleasant Hill MO 435 AM CDT Fri May 15 2020 ...Heavy Rainfall Has Ended Across the Region This Morning... KSZ057-060-MOZ038>040-043>046-053-054-151045- /O.CAN.KEAX.FF.A.0002.000000T0000Z-200515T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Miami-Linn KS-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 435 AM CDT Fri May 15 2020 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of east central Kansas and Missouri has been cancelled. The line of heavy rainfall that impacted the region Thursday night through early this morning has ended, with the remaining rainfall moving south and east of the area. $$ KSZ103>105-MOZ007-008-014>017-021>025-028>033-037-151045- /O.CAN.KEAX.FF.A.0002.000000T0000Z-200515T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Leavenworth-Wyandotte-Johnson KS-Putnam-Schuyler-Daviess-Grundy- Sullivan-Adair-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte- Clay-Ray-Carroll-Chariton-Randolph-Jackson- Including the cities of Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, and Independence 435 AM CDT Fri May 15 2020 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of Kansas and Missouri has been cancelled. The line of heavy rainfall that impacted the region Thursday night through early this morning has ended, with the remaining rainfall moving south and east of the area. $$ Kurtz
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at May 14, 1:00 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 14, 1:00 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 100 AM CDT Thu May 14 2020 .Discussion... Issued at 341 PM CDT WED MAY 13 2020 Key Message: Thunderstorms, a few of which could be severe, continue to look possible tomorrow afternoon and evening along/ahead of a cold front advancing through the area. The MCS that developed early this morning and was moving eastward, basically stalled and consolidated in southeastern Kansas. This area of storms was being maintained by broad southwesterly flow around 850mb with new cells developing into that flow. Models have really struggled with this mesoscale system but it should eventually weaken with time as it moves eastward into weaker instability. So have just kept some mention of PoPs going in the southern forecast area to account for this. Focus then shifts to the overnight hours. The diffuse warm front will have lifted north through the area by the overnight hours but become stationary from north central Kansas into southeastern Nebraska. That boundary may become the focus for storms late tonight as a subtle shortwave trough moves east and low-level southwesterly flow increases into that boundary. Models suggest the potential for several thousand J/kg of MUCAPE will develop/ be present for storms overnight with enough shear that a few severe thunderstorms look possible. Relatively steep mid-level lapse rates would suggest some potential for large hail. Could also see heavy rainfall as the southwesterly low-level flow feeds moisture into the system and may also result in training of cells, similar to what was occurring in southeastern Kansas today. What happens with this cluster of storms could have an impact on how things evolve for tomorrow afternoon and evening. But overall, the aforementioned boundary will move southward as a cold front and be situated mainly across the southern half of the forecast area. Sizable MUCAPE will build in the warm and humid conditions ahead of the front such that 3000 J/kg will likely be available for storms. Thunderstorms should develop along/ahead of this front late tomorrow afternoon or into the evening hours. With modest shear around 30kts, but almost nearly perpendicular to the boundary, there could be some supercell structures initially. But the overall trend will be towards multicell/ bowing segments. With ample moisture, a slow moving boundary, and southwesterly flow feeding into the storms, there could be some training cells and thus a limited flash flood threat before a strong enough cold pool forms, forcing storms to accelerate away from the area. The front should settle south of the forecast area for Friday with the best precipitation chances in our southern zones as a result. That boundary could lift back northward Saturday as another shortwave wave trough moves across Nebraska and Iowa. That front may be the focus for storms again during the day Saturday/ Saturday night. Early next week, the upper-level pattern will transition to a fairly strong upper ridge and this should lead to quieter weather but overall a warming trend. && .Aviation...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1256 AM CDT THU MAY 14 2020 Scattered thunderstorms will form over the next 3-5 hours, mainly north of the terminals, but a few showers may move through the terminals during the overnight hours. Any heavy shower may bring visibility down to below VFR levels for brief periods. After a lull in the storms for the morning hours a more prevalent round of thunderstorms will form in the mid to late afternoon hours on Thursday. These storms should be strong with large hail and gusty erratic and potentially damaging winds. They should move through progressively and be clear of the terminals by late evening Thursday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...Barham/Leighton
Hazardous weather outlook, May 13, 4:58 AM CDT, 22 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 458 AM CDT Wed May 13 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 458 AM CDT Wed May 13 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong to severe thunderstorms possible today and tonight hail will be the primary threat. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong to severe thunderstorms and heavy rain possible Thursday. Heavy rain may cause some stream flooding and periods of flash flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, May 14, 2:28 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
228 AM CDT Thu May 14 2020
KSZ025-140815-
Atchison KS-
228 AM CDT Thu May 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ATCHISON COUNTY UNTIL 315
AM CDT...
At 228 AM CDT, Doppler radar was tracking a strong thunderstorm over
Denison, or near Holton, moving east at 35 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Atchison, Effingham, Lancaster, Farmington, Arrington, Cummings and
Potter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3953 9557 3962 9521 3943 9513 3941 9520
3942 9523 3942 9557
TIME...MOT...LOC 0728Z 256DEG 32KT 3941 9567Special weather statement, May 14, 2:56 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
256 AM CDT Thu May 14 2020
KSZ025-MOZ020-028-140845-
Atchison KS-Platte MO-Buchanan MO-
256 AM CDT Thu May 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON...SOUTHERN BUCHANAN AND
NORTHERN PLATTE COUNTIES UNTIL 345 AM CDT...
At 256 AM CDT, Doppler radar was tracking a strong thunderstorm over
Atchison, moving east at 30 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Atchison, Weston, Gower, Agency, Effingham, Edgerton, Dearborn,
Camden Point, Rushville, Lancaster, Muscotah, Lewis And Clark
Village, De Kalb, Ridgely, Farmington, Iatan, Faucett, Arrington,
Bean Lake and Lewis And Clark Vi.
This includes Interstate 29 between mile markers 24 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3957 9556 3963 9510 3963 9508 3962 9506
3964 9505 3970 9460 3942 9460 3942 9557
TIME...MOT...LOC 0756Z 258DEG 28KT 3954 9512Special weather statement, May 14, 3:11 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
311 AM CDT Thu May 14 2020
MOZ013-014-020>022-140900-
Buchanan MO-Clinton MO-Daviess MO-De Kalb MO-Caldwell MO-
311 AM CDT Thu May 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BUCHANAN...SOUTHERN
DAVIESS...CLINTON...CALDWELL AND SOUTHERN DEKALB COUNTIES UNTIL 400
AM CDT...
At 311 AM CDT, Doppler radar was tracking a strong thunderstorm near
Plattsburg, moving east at 40 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Cameron, Plattsburg, Lathrop, Hamilton, Gallatin, Gower, Braymer,
Stewartsville, Agency, Polo, Osborn, Breckenridge, Kingston, Cowgill,
Kidder, Winston, Easton, Altamont and Turney.
This includes Interstate 35 in Missouri between mile markers 41 and
63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3961 9375 3955 9376 3957 9476 3976 9475
3994 9388
TIME...MOT...LOC 0811Z 262DEG 35KT 3964 9440
LeightonThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:56 AM CDT | Special Weather Statement | EAX | Buchanan | 49 min |
| May 14, 3:11 AM CDT | Special Weather Statement | EAX | Caldwell, Clinton | 49 min |
| May 14, 10:25 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 70 hr |
| May 14, 10:25 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 61 hr |
| May 14, 10:25 AM CDT | River Flood Warning | EAX | Cooper, Saline | 4 days |
| May 14, 10:25 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 3 days |
| May 14, 4:47 PM CDT | Special Weather Statement | EAX | Nodaway | 28 min |
| May 14, 5:11 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 34 min |
| May 14, 5:31 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 44 min |
| May 14, 6:12 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 33 min |
| May 14, 6:39 PM CDT | Areal Flood Advisory | EAX | Nodaway, Worth | 5 hr |
| May 14, 6:43 PM CDT | Special Weather Statement | EAX | Harrison, Nodaway, Worth | 47 min |
| May 14, 2:28 AM CDT | Special Weather Statement | EAX | Atchison | 47 min |
Nearby
Flash Flood Watches in Missouri, 2020Flash Flood Watches in Kansas, 2020Every flash flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.